Hail, Dawes
- When
- July 13, 12:29 AM MST to 12:34 AM MST
- Where
- Dawes County, 5 mi E of Chadron
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.833, -102.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 12, 7:23 PM MST, 5 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 823 PM MDT WED JUL 12 2006 .UPDATE... PVA AHEAD OF ANOTHER UPSTREAM VORT IS KEEPING SHOWER AND THUNDERSTORM ACTIVITY ALIVE THIS EVENING. THE WRF IS VERY WELL INITIALIZED WITH CURRENT PRECIP...SO FOLLOWED 00Z TREND AND INCREASED POPS IN THE WEST UNTIL MIDNIGHT. THIS IS A SAFE BET...AND A BIT REACTIONARY...BECAUSE A PRONOUNCED PRECIP BAND IS HEADED FOR CARBON COUNTY RIGHT NOW. TRICKER ASPECT IS HOW LONG IT WILL LAST AND HOW FAR IT WILL TRACK THROUGH THE CWA. THINK THE MOUNTAINS WILL FILTER OUT MOST OF IT...THUS AN EAST/WEST POP GRADIENT IS IN PLACE...BUT ALSO ADDED SOME LOW GRADE POPS IN THE WEST FOR AFTER MIDNIGHT IN CASE THE SHOWERS STICK AROUND. NO OTHER CHANGES TO PREVIOUS FORECAST. && .PREV DISCUSSION... (ISSUED 200 PM MDT WED JUL 12 2006) SHORT TERM...THROUGH FRIDAY...WARMER TEMPERATURES AS EXPECTED FOR PORTIONS OF NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. HOWEVER...STRUGGLING A BIT FOR CHEYENNE WITH TEMPERATURES REACHING UP TO 82F DEGREES WHICH IS 10F DEGREES COOLER THAN ANTICIPATED. HAD MADE A LATE UPDATE TO MAKE MINOR ADJUSTMENTS TO TEMPERATURES. LOOKING AT TEMPERATURES IN THE NEBRASKA PANHANDLE...CHADRON WAS THE WARMEST AT 1 PM MDT WITH 99F DEGREES. LATEST RADAR REFLECTIVITY SHOWS THUNDERSTORMS DEVELOPING NEAR THE LARAMIE MOUNTAINS AND MOVING EAST AT 10 MPH. THE STRONGER STORM IS LOCATED NEAR HAWK SPRINGS BUT ONLY EXPECT BRIEF SHOWER. OTHER THUNDERSTORMS STARTING TO MOVE INTO WESTERN CARBON COUNTY. EXPECT ISOLATED ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING. THE BEST CHANCES FOR STRONGER THUNDERSTORMS WILL BE OVER THE NEBRASKA PANHANDLE ASSOCIATED WITH THE BETTER MOISTURE. ALTHOUGH THERE IS NO EXPECTATION OF STORMS BECOMING SEVERE...COULD SEE SOME BRIEF HEAVY RAIN...PEA SIZE OR SMALLER HAIL AND WIND GUSTS UP TO 45 MPH. OVERNIGHT EXPECT WARMER LOW TEMPERATURES OVER THE NEBRASKA PANHANDLE. AS WEAK SHORTWAVE MOVES TO THE EAST OF NORTHERN WYOMING...TEMPERATURES EXPECTED TO WARMER ON THURSDAY. RISING HEIGHTS AND WARMER TEMPERATURES SHOULD CONFINE ANY THUNDERSTORM ACTIVITY TO THE MEDICINE BOW AND SIERRA MADRE MOUNTAINS FOR THURSDAY AND FRIDAY. HOWEVER...EXPECT MINIMAL ACTIVITY OVER THE MOUNTAINS AND CONTINUE WITH VERY LOW GRADE POPS. LONG TERM...FRIDAY THROUGH WEDNESDAY. THE UPPER RIDGE REMAINS OVER THE AREA THROUGH THE PERIOD. THIS WILL KEEP TEMPERATURES ABOVE NORMAL THROUGH THE PERIOD AND RAINFALL ISOLATED. THE GFS AND DGEX DIFFER IN THE EXTENT OF THE ISOLATED SHOWER ACTIVITY WITH THE DGEX BEING SLIGHTLY WETTER. GENERALLY THE DRIER GFS SEEMS TO BE PREFERRED. THIS WILL KEEP THE RH FIELDS QUITE LOW DURING THE PERIOD AND THE DANGER OF WILD LAND FIRES HIGH...HOWEVER OVERALL THE WIND FIELDS WILL REMAIN LIGHT UNDER THE UPPER RIDGE AND FIRE SPREAD WILL BE LIMITED. EXCESSIVE HEAT WILL POSE A CONCERN OVER THE AREA WITH AFTERNOON HIGHS REACHING THE UPPER 90S TO AROUND 100 ON THE PLAINS. HOWEVER OVERNIGHT LOWS WILL FALL INTO THE 60S AS USUAL. FIRE WEATHER...SIMILAR CONDITIONS TO YESTERDAY WITH ISOLATED DRY THUNDERSTORMS MOVING OVER NORTH PORTIONS CARBON COUNTY...BUT RELATIVE HUMIDITY VALUES NEAR 20 PERCENT. MAIN CONCERN WILL BE ON THURSDAY AND FRIDAY WITH MODELS INDICATING RELATIVE HUMIDITY VALUES BELOW 15 PERCENT ACROSS MUCH OF THE CWA ON THURSDAY AND THEN CWA WIDE ON FRIDAY. HOWEVER...MODELS SHOW WINDS WILL BE BELOW RED FLAG CRITERIA. FOR NOW IT DOES NOT APPEAR THAT ANY FIRE WEATHER HIGHLIGHTS WILL BE NECESSARY FOR THURSDAY OR FRIDAY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...GOERING LONG TERM....COPLEY UPDATE.......SOWKO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1030 AM MDT WED JUL 12 2006 WYZ059>070-131630- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1030 AM MDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED WEAK THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND EARLY EVENING. STORMS WILL MOVE EAST TO NORTHEAST AT 15 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL RETURN ALONG AND WEST OF THE LARAMIE RANGE SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-131630- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1030 AM MDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN THE LATE AFTERNOON AND EARLY EVENING. STORMS WILL MOVE EAST TO NORTHEAST AT 15 MPH. WIND GUSTS UP TO 45 MPH...BRIEF HEAVY RAIN...AND PEA SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. SEVERE DROUGHT CONTINUES FOR SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL RETURN TO THE NEBRASKA PANHANDLE ON MONDAY THROUGH WEDNESDAY. SEVERE DROUGHT CONTINUES FOR SOUTHERN PORTIONS OF THE NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
129 AM MDT THU JUL 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TSTM WND GST 5 W CHADRON 42.84N 103.10W
07/13/2006 M55.00 MPH DAWES NE ASOS
&&The Rapid City radar (KUDX), 144 km away, was scanning. The volume nearest the first event began at 07:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520823.